Wisconsin, 2007

Drought in Wisconsin, August 1 to 15, 2007

August 1 to 15, 2007 · NWS MKX · 9 events in 9 counties and zones

The July drought continued through the first two weeks of August, 2007, over parts of south-central and southeast Wisconsin. The area was north of a line from Baraboo to Watertown to Mequon.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

The July drought continued through the first two weeks of August, 2007, over parts of south-central and southeast Wisconsin. The area was north of a line from Baraboo to Watertown to Mequon. The corn, alfalfa, and soybean crops were affected, especially in the higher areas or well-drained or poor soils. It is unknown how much of a monetary loss the drought generated. Thundestorm rains gradually reduced the effects of the drought by mid-month. D1 (moderate) drought conditions were observed, which improved to D0 (abnormally dry) by the middle of August , 2007.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 31, 1:42 PM CST, 10 hours 18 minutes earlier.

Area forecast discussion, Jul 31, 1:42 PM CST, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
242 PM CDT TUE JUL 31 2007

.SHORT TERM...
CAP HAS BEEN SLOWLY INCREASING WITH MORE STABLE LAPSE RATES FROM
800 TO 600 MB. AS SUCH ONLY FEW CUMULUS INLAND. LAKE BREEZE
BOUNDARY IS RELATIVELY WEAK TODAY AS WINDS ARE VERY LIGHT. LAKE
TEMPS OFF 1 KM MODIS IMAGERY SHOWS LAKE TEMPS IN THE LOWER
70S NEAR SHORE...WITH A BAND OF MID 70S TEMPS OVER THE OPEN
WATERS. THIS WARM WATER ALSO LIMITING LAKE BREEZE STRENGTH. LOW
LEVEL DEW POINTS SHOULD INCREASE A BIT AFTER AFTERNOON MIXING
CEASES. AS SUCH EXPECT FOG IN THE WISCONSIN RIVER VALLEY LIKE
LAST SEVERAL NIGHTS...WITH PATCHY FOG A BIT MORE PREVALENT ELSEWHERE.

UPPER RIDGE OVER WISCONSIN TONIGHT...BEFORE INFLUENCE OF
SHORTWAVE PUSHING INTO SOUTH CENTRAL CANADA CAUSES RIDGE TO
FLATTEN BY WEDNESDAY EVENING.THE SLOW RISE IN TEMPERATURES WILL
CONTINUE WITH LOWER 90S WEDNESDAY AS 850 MB TEMPERATURES RISE TO
AROUND 20C. SURFACE HIGH PUSHES EAST...BUT WILL STILL BRING
SOUTHEAST WINDS AND LIMITED COOLING MAINLY IN AREAS WITHIN A FEW
MILES OF THE LAKE. ONLY A WEAK LOW LEVEL CAP AROUND 700 MB...WITH
CAPE VALUES JUST OVER 500 J/KG DUE TO FAIRLY STABLE LAPSE RATES
IN THE MID LEVELS.

MODELS IN GOOD AGREEMENT IN WEAKENING THE COLD FRONT PUSHING INTO
THE FORECAST AREA THURSDAY. WEAK LOW LEVEL CONVERGENCE...WITH
UPPER DIVERGENCE WELL NORTH WITH CANADIAN SHORTWAVE. HAVE KEPT
POPS MAINLY IN THE SLIGHT CHANCE RANGE.

.LONG TERM...

NEXT CHANCE OF THUNDERSTORMS FOR THE WEEKEND AS BOTH 12Z GFS AND NEW
12Z ECMWF SHOW SHORTWAVE OVER THE WESTERN U.S.  UPPER FLOW BECOMES
MORE ZONAL AS GFS SHOWS A LOW PUSHING EAST INTO THE NORTHERN
PLAINS FRIDAY NIGHT AND INTO WISCONSIN SATURDAY NIGHT. TIMING
STILL A BIT UNCERTAIN...BUT AT LEAST ONE POTENTIAL FOR
THUNDERSTORMS SATURDAY WITH INCREASE IN LOW LEVEL JET AND ADDED
MOISTURE. THEN AGAIN SUNDAY NIGHT WITH TRAILING BOUNDARY.

&&

.AVIATION...
SFC RDG HIGH PRES WL RMN ACRS WRN GRTLKS RGN THRU 00Z
THUR. VFR CONDS UFN XCPT PATCHY MVFR VSBYS BTWN 10-13Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HENTZ/KOCHIS
Hazardous weather outlook, Jul 31, 5:00 PM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT TUE JUL 31 2007

WIZ046-047-051-052-056>060-062>072-010830-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
600 PM CDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR
QUALITY WATCH FOR THE LAKESHORE COUNTIES FOR WEDNESDAY.

HEAT INDEX READINGS WILL APPROACH 95 DEGREES WEDNESDAY AND THURSDAY
AFTERNOONS...MAINLY AWAY FROM LAKE MICHIGAN.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...AND AGAIN SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-010830-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
600 PM CDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...AND
AGAIN SATURDAY THROUGH MONDAY.

TZ
WWW.WEATHER.GOV/MKX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Marquette

When
August 1, 12:00 AM CST to August 15, 11:59 PM CST
Where
Marquette forecast zone
Reported by
Mesonet
Coordinates
43.820, -89.399 (the zone’s center; the record gives no point)

Drought, Green Lake

When
August 1, 12:00 AM CST to August 15, 11:59 PM CST
Where
Green Lake forecast zone
Reported by
Mesonet
Coordinates
43.800, -89.045 (the zone’s center; the record gives no point)

Drought, Fond du Lac

When
August 1, 12:00 AM CST to August 15, 11:59 PM CST
Where
Fond du Lac forecast zone
Reported by
Mesonet
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Drought, Sheboygan

When
August 1, 12:00 AM CST to August 15, 11:59 PM CST
Where
Sheboygan forecast zone
Reported by
Mesonet
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Drought, Sauk

When
August 1, 12:00 AM CST to August 15, 11:59 PM CST
Where
Sauk forecast zone
Reported by
Mesonet
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

Drought, Columbia

When
August 1, 12:00 AM CST to August 15, 11:59 PM CST
Where
Columbia forecast zone
Reported by
Mesonet
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

Drought, Dodge

When
August 1, 12:00 AM CST to August 15, 11:59 PM CST
Where
Dodge forecast zone
Reported by
Mesonet
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Drought, Washington

When
August 1, 12:00 AM CST to August 15, 11:59 PM CST
Where
Washington forecast zone
Reported by
Mesonet
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Drought, Ozaukee

When
August 1, 12:00 AM CST to August 15, 11:59 PM CST
Where
Ozaukee forecast zone
Reported by
Mesonet
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58481, 58482, 58483, 58484, 58485, 58486, 58487, 58488, 58489.